Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Taking medicine for hypertension. Test showed high creatinine level. Cause of concern?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
hi, i am 41, i have hypertention and am taking CTD12.5, Aztor20 and amlogurd 5 daily. recent tests show my creatinine level is 3.9, leukocytes 3-5, erthrocytes 10-12 protein ++ in urine. is it my medications? what should i do?
Posted Sat, 16 Mar 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. E Venkata Ramana 46 minutes later
Hi XXXXXXX

Thank you for your query on Healthcare Magic,

Your creatinine level is high indicative of kidney problem.

Presence of leukocytes, erythrocytes 10-12 cells, and protein ++ in the urine is suggestive of pathology of glomeruli, which filters the blood in the kidneys.

So the above investigations are suggestive of kidney pathology, and requires further investigations to know the exact pathology leading to these abnormalities.

And this may not be due to the medication you are using at present.

I advise you to XXXXXXX nephrologist to conduct further investigations for the diagnosis and its management.

Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for hypertension. Test showed high creatinine level. Cause of concern? 2 hours later
i have been feeling very dehydrated for the last few months. i wonder if it is relevant in this context
 
 
Answered by Dr. E Venkata Ramana 11 hours later
Hi XXXXXXX

Thank you for your query,

Dehydration will lead to increased creatinine in the blood by causing decreased blood perfusion of the kidneys.

But the dehydration will not cause the appearance of protein, erythrocytes, and leukocytes in the urine.

Their presence is suggestive of underlying glomerular (filtration system) pathology of the kidney.

Underlying kidney pathology may the cause for hypertesion.

To know the pathology of kidney, further investigations are required like blood investigations and kidney biopsy if required.

So consult a Nephrologist for further evaluation and treatment.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for hypertension. Test showed high creatinine level. Cause of concern? 5 hours later
Thank you for your suggestions
I will visit a Nephrologist shortly
In the meantime is it possible for you to suggest what blood investigations and other test than kidney biopsy are required in my case?
 
 
Answered by Dr. E Venkata Ramana 16 hours later
Hi XXXXXXX

You are welcome,

And thank you for getting back.

I can suggest you some blood investigations at present, but the Nephrologist is the best person to advise you regarding the suggestion of complete blood investigations as he will refer to the appropriate laboratory with proper instructions and guidelines to conduct the tests.

So I advise you to XXXXXXX Nephrologist as early as possible to get evaluated.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor